# SDR 9608541161

- Difficulty date: April 13, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N161US
- Make and model: Doug DC-10-40
- Aircraft serial: 46770
- Engine: Pwa JT9D20
- System (JASC): 7714 · Engine RPM Indicating System
- Part: Tach Generator
- Part number: 7424372
- Condition: Malfunctioned
- Location: Nr 3 Engine
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMBOUT, THE NR 3 ENGINE N1, N2 AND NR 3 EPR BECAME ERRATIC, ALL OTHER INDICATIONS NORMAL.  CREW FOLLOWED COCKPIT OPERATING PROCEDURES AND RETURNED TO DTW WITHOUT FURTHER INCIDENT.  REPLACED THE N1 AND N2 INDICATORS.  ALSO, REPLACED THE NR 3 N2 TACH GENERATOR, PERFORMED NR 3 ENGINE RUNUP AT FULL POWER AND NOTED N2 STILL FLUCTUATING.  N2 WAS MEL'D AND AIRCRAFT RETURNED TO SERVICE.
